Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 6, NWS Key West, FL
NWS Key West, FL issued this severe thunderstorm warning at Aug 6, 2007, 4:44 PM EDT for Monroe County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2007, 4:44 PM EDT (20:44 UTC)
- Expired
- Aug 6, 2007, 5:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Key West, FL
- Area
- Counties, with a storm outline in the text
County Monroe County, FL
The radar
The Miami radar (KAMX), 40 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2791 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KKEY 062044 SVRKEY FLC087-062130- /O.NEW.KKEY.SV.W.0006.070806T2044Z-070806T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KEY WEST FL 444 PM EDT MON AUG 6 2007 THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UPPER KEYS IN MONROE COUNTY IN FLORIDA... * UNTIL 530 PM EDT * AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR OCEAN REEF...OR ABOUT 15 MILES SOUTHEAST OF HOMESTEAD...AND MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH KEY LARGO BY 455 PM EDT... LAT...LON 2532 8019 2538 8029 2517 8049 2513 8032 $$ DFM/KK/HM
2 follow-up statements
000 WWUS52 KKEY 062105 SVSKEY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 503 PM EDT MON AUG 6 2007 FLC087-062130- /O.CON.KKEY.SV.W.0006.000000T0000Z-070806T2130Z/ UPPER KEYS IN MONROE FL- 503 PM EDT MON AUG 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR UPPER KEYS IN MONROE COUNTY... AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...LOCATED ON NORTH KEY LARGO...MOVING SOUTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR...CARD SOUND ROAD AND MILE MARKER 102 BY 520 PM. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 2532 8019 2538 8029 2517 8049 2513 8032 $$ DFM/KBK/HM
000 WWUS52 KKEY 062128 SVSKEY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 527 PM EDT MON AUG 6 2007 FLC087-062137- /O.EXP.KKEY.SV.W.0006.000000T0000Z-070806T2130Z/ UPPER KEYS IN MONROE FL- 527 PM EDT MON AUG 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR UPPER KEYS IN MONROE COUNTY EXPIRES AT 530 PM EDT... THE THUNDERSTORMS ON KEY LARGO HAVE DECREASED BELOW SEVERE LIMITS. THEREFORE WE WILL ALLOW THE SEVERE THUNDERSTORMS WARNING HERE TO EXPIRE. LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. LAT...LON 2532 8019 2538 8029 2517 8049 2513 8032 $$ DFM/KBK/HM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:00 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 6, 3:00 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 300 PM EDT MON AUG 6 2007 .DISCUSSION...IN THE MID AND UPPER LEVELS(700-200MB)...AS OF 200 PM...LATEST AVAILABLE SATELLITE IMAGERY AND STREAMLINE ANALYSIS DEPICT A LARGE WARM CORE ANTICYCLONE CENTERED NEAR HUNTSVILLE AL. ANOTHER ANTICYCLONE IS POSITIONED OVER THE SOUTHEAST BAHAMAS. AS A RESULT...THE FLORIDA KEYS ARE BENEATH VERY DRY NORTH TO NORTHEAST FLOW ON THE WESTERN PERIPHERY OF THE GULF ANTICYCLONE. IN THE LOWER AND MIDDLE LEVELS...LATEST SATELLITE IMAGERY...SURFACE ANALYSIS AND OBSERVATIONS AS OF 200 PM DEPICT A WEAK HIGH PRESSURE SYSTEM IN THE EASTERN GULF OF MEXICO...WITH A WEAK LOW LEVEL TROUGH POSITIONED FROM 30N 70W SOUTHWEST TO ANDROS ISLAND. ACROSS THE LOCAL AREA...A WEAK RIDGE IS EVIDENT FROM BUOY 42023 SOUTHEAST TO ACROSS THE MIDDLE KEYS AND INTO THE EASTERN FLORIDA STRAITS. .CURRENTLY...AS OF 200 PM...TEMPERATURES REACHED 93 DEGREES AT KEYW AND DEGREES AT KMTH WITH DEWPOINTS IN THE LOWER 70S. SKIES ARE MOSTLY SUNNY ACROSS THE ISLANDS AND ADJOINING WATERS. WINDS ALONG THE FLORIDA REEF AND SOUTHERN FLORIDA BAY RANGE FROM NORTHEAST NEAR 8 KNOTS AT PULASKI SHOAL TO NORTHWEST AT 6 KNOTS AT LONG KEY AND MOLASSES REEF. WINDS ARE VARIABLE OVER THE ISLANDS BETWEEN 5 AND 10 MPH. KEY WEST RADAR IS NOT DETECTING ANY ECHOES IN THE CWA...BUT MIAMI RADAR DETECTS SEABREEZE SHOWERS AND STORMS NOW MOVING TOWARDS BISCAYNE BAY BUT IN THE DIRECTION OF OCEAN REEF. .SHORT TERM FORECAST...IN THE MID AND UPPER LEVELS(700-200MB)...TONIGHT THROUGH WEDNESDAY NIGHT...THE MID AND UPPER ANTICYCLONE NOW OVER NORTHERN ALABAMA WILL SLIDE SLOWLY EASTWARD THROUGH WEDNESDAY. THE KEYS WILL REMAIN BENEATH VERY DRY AIR ABOVE 700 MB. THE 12Z NAM INDICATED THE PASSAGE OF A WEAK WAVE AXIS ACROSS WESTERN CUBA ON WEDNESDAY AND WEDNESDAY NIGHT. WEDNESDAY NIGHT THROUGH MONDAY...A TROPICAL UPPER TROPOSPHERIC TROUGH AXIS NOW NEAR 15-25N AND 60W...WILL MIGRATE EASTWARD TO THE BAHAMAS ON THURSDAY AND FRIDAY. THE CENTER OF THE TWO STRONGEST SYNOPTIC SCALE ANTICYCLONES WILL BE FOUND WELL AWAY FROM THE KEYS...MAINLY ACROSS THE SOUTHERN PLAINS...AND IN THE CENTRAL ATLANTIC OCEAN...ALLOWING FOR SOME WEAK UPPER PERTURBATIONS TO SLIDE OVER THE BAHAMAS AND THE FLORIDA KEYS FOR THURSDAY THROUGH THE WEEKEND....BUT VERY DRY AIR WILL CONTINUE ABOVE THE KEYS ABOVE 700 MB. IN THE LOWER AND MIDDLE LEVELS...(SURFACE TO 700 MB)...TONIGHT THROUGH TUESDAY NIGHT... OW LEVEL TROUGH WILL REMAIN IN PLACE FROM NEAR 30N 75 WEST SOUTHWARD TO SOUTHEAST FLORIDA TONIGHT BEFORE DISSOLVING ON TUESDAY. A WEAK RIDGE OF HIGH PRESSURE WILL BUILD NEAR OR JUST TO THE NORTH OF THE KEYS BY TUESDAY NIGHT. 12Z NAM AND GFS FORECAST SOUNDING INDICATE THAT PWAT WATER(PRECIPITABLE WATER) INCREASES THIS EVENING TO BETWEEN 1.75 AND 2.00 INCHES AS THE BOUNDARY LAYER MOISTENS UP BELOW 700 MB. LOW AND MID LEVEL FLOW OFF THE MAINLAND THIS EVENING WILL STILL ALLOW FOR MESOSCALE GENERATED SEABREEZE CONVECTION TO MOVE ACROSS SOUTHWARD ACROSS THE BAY AND THE UPPER KEYS UNTIL JUST AFTER SUNDOWN...SO WILL KEEP THE UPPER KEYS WITH MIDDLE OF THE ROAD CHANCE POPS FOR OVERNIGHT...AND ISOLATED THREAT ELSEWHERE. WINDS WILL LIKELY BECOME LIGHT AGAIN OVERNIGHT...SO WILL LIKELY SEE A LARGER THAN USUAL RANGE IN OVERNIGHT MINIMA....WITH READING FALLING INTO THE UPPER 70S IN THE UPPER KEYS...AND 80 TO 85 IN THE LOWER AND MIDDLE KEYS...EXCEPT IN OR NEAR ANY SHOWERS AND STORMS. FOR TUESDAY THROUGH FRIDAY...GIVEN THE 12Z NAM...GFS...AND UKMET MODEL FORECAST FOR THE POSITION OF THE LOW LEVEL RIDGE NEAR THE KEYS...THE 12Z FORECAST SOUNDINGS ARE NOW RETURNING THE LOW LEVEL MOISTURE AND BACKING SURFACE WINDS TO BECOME MORE NORTHEASTERLY TOMORROW THROUGH FRIDAY. THE MAIN FORECAST ISSUE WILL BE CUMULUS LINE CONVECTION...SO WILL HOLD WITH LOW CHANCE POPS THROUGH MUCH OF THE WEEK. A WEAK TROPICAL WAVE...NOW APPROACHING THE NORTHEAST CARIBBEAN NEAR 20N 70W WILL MOVE SOUTH OF THE KEYS ON WEDNESDAY AND WEDNESDAY NIGHT...WILL HAVE NO APPARENT AFFECT ON THE OVERALL SYNOPTIC LIFT. EXTENDED...FRIDAY NIGHT THROUGH MONDAY...WEAK RIDGING SHOULD REMAIN NEARBY THE KEYS. ANOTHER SERIES OF WEAK TROUGHS APPEAR TO REMAIN WELL EAST OF THE KEYS...SO DO NOT SEE LOW LEVEL SYNOPTIC LIFT OR MOISTURE TO SUPPORT HIGHER RAIN CHANCES ATTM. SO...WILL CONTINUE TO HOLD WITH AVERAGE POPS. && .MARINE...TONIGHT...MARINERS IN FLORIDA BAY AND THE NEARSHORE WATERS OFFSHORE OF THE UPPER KEYS WILL SEE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MOVING OFF THE MAINLAND. ISOLATED WIND GUSTS OVER 35 KNOTS ARE POSSIBLE WITHIN A FEW THUNDERSTORMS. MARINERS SHOULD CONTINUE TO LISTEN TO NOAA WEATHER RADIO FOR THE LATEST STATEMENTS AND POSSIBLE MARINE WARNINGS FROM THE WEATHER SERVICE OFFICE IN KEY WEST. FOR THE UPCOMING WEEK...TUESDAY THROUGH SATURDAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE PREVALENT WITHIN CUMULUS CLOUD-LINES ACROSS THE NEARSHORE GULF..BAY...AND ATLANTIC WATERS WITHIN 10 NM ON EITHER SIDE OF THE KEYS ISLAND CHAIN. && .AVIATION...VFR CONDITIONS WILL PREVAIL ALONG THE KEY WEST TO MIAMI AVIATION ROUTE AND AT THE KEY WEST AND MARATHON ISLAND TERMINALS THROUGH THIS EVENING. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE AFTERNOON AND EARLY EVENING...MAINLY ALONG THE MIDDLE AND UPPER KEYS...AND NEAR THE MARATHON TERMINAL. SURFACE WINDS AT THE KEY WEST WILL BE LIGHT FROM THE NORTH NORTHWEST. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 81 93 81 / 20 30 30 MARATHON 80 91 80 / 20 30 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE/GRIDS..........A. FUTTERMAN AVIATION/SHORT TERM..........A. DEVANAS DATA ACQUISITION/UPPER AIR...M. PARKE/H. MCCALL VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Aug 6, 6:00 AM EDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT MON AUG 6 2007 FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075-071000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 600 AM EDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS MAY IMPACT THE ISLAND CHAIN AND THE ADJACENT WATERS THIS AFTERNOON AND TONIGHT. THE PRIMARY HAZARDS WILL BE DANGEROUS CLOUD TO SURFACE LIGHTNING STRIKES AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE FLORIDA KEYS AND THE SURROUNDING WATERS. THE PRIMARY HAZARDS WILL BE DANGEROUS CLOUD TO SURFACE LIGHTNING STRIKES AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APA
In the hours before
Special weather statement, Aug 6, 4:41 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 441 PM EDT MON AUG 6 2007 FLZ076-062100- MONROE UPPER KEYS- 441 PM EDT MON AUG 6 2007 ...STRONG WINDS ON NORTH KEY LARGO... NORTH WINDS GUSTING TO 45 OR 50 MILES AN HOUR WILL SOON ARRIVE ON NORTH KEY LARGO. RESIDENTS SHOULD SECURE LOOSE OBJECTS. DRIVERS SHOULD USE EXTREME CAUTION ON CARD SOUND ROADS ELEVATED BRIDGE. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE RIGHT HERE IN KEY WEST. DFM
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:28 PM EDT | Special Marine Warning | KEY | 62 min | |
| Aug 6, 5:21 PM EDT | Special Marine Warning | KEY | 54 min | |
| Aug 6, 5:25 PM EDT | Special Marine Warning | KEY | 65 min | |
| Aug 6, 6:32 PM EDT | Special Marine Warning | KEY | 22 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.